Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

138 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is there any side effect of valparin 200 which is used for bipolar disorder ?

I AM TAKING VALPARIN 200 3 TIMES IN A DAY AS 1-1-2 DOES IT HAVE SIDE EFFECT IT IS PRESCRIBED BY MY DOCTOR FOR MY BIOPOLAR DISORDER I WANT TO RECOVER MYSELF AS EARLY AS POSSIBLE PLEASE GIVE ME SOME SUGGESTION
Thu, 28 Feb 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication
Treatment/Therapy ,   ,  
Medical Topics
Psychiatrist 's  Response
Hello......
Thanks for your query. Valproate is a mood stabiliser frequently prescribed in bipolar disorder and is effective for management. The side effects of the medication include hair loss, mild hepatic toxicity, weight gain, harm to fetus during pregnancy (teratogenicity) and sleepiness. However, most of the symptoms can be managed by appropriate dosing. This should not affect compliance to medication. Hope you found the information useful.
Regards
Dr Sundar
Psychiatrist
I find this answer helpful

3 Doctors agree with this answer

General & Family Physician Dr. Mohammed Tauseef's  Response
Hi Varsha, Welcome to HealthcareMagic Forum.

Bipolar disorder, sometimes called manic depressive psychosis is which causes mood swings that range from the lows of depression to the highs of mania. Kindly do not worry as you can keep your moods under control by following a treatment plan as Suggested by your Psychiatrist. In most cases, bipolar disorder can be controlled with medications and psychological counseling. Valparin can cause side effects like, loss of appetite, nausea, vomiting, diarrhea, increased appetite, weight gain, increased sleepiness, dizziness, fatigue, hallucinations. Kindly do not worry about the side effects as they may or may not occur. Just take it as directed by your Doctor and go for regular follow up. Learn more about this condition as this will help you stick to your Treatment plan and will help you understand yourself better. If you drink or smoke, QUIT. Make healthy relationships and exercise regularly and eat healthy nutritious balanced diet which should include fresh fruits and green leafy vegetables. Avoid stress and make sleep a priority. Sleep for 8 hours daily. Practice relaxation techniques like Yoga and meditation. Go for regular follow up. Exercise regularly for an hour daily. These steps along with medications will definitely be of help to you.

Wish you Good Health, Take Care.
I find this answer helpful
  User's Response
Hello
Thanks for your query.

I will try my best to provide you with best possible professional recommendations to your questions.

Valparin is valproic acid, and all drugs are capable of causing adverse drug reaction. The toxicity of valproate is low. Certain adverse reaction of valparin are Anorexia, vomiting, heart burn are common. Drowsiness, ataxia and tremor are dose related side effects.Alopecia, curling of hair and increased bleeding tendency have been observed.Rashes and thrombocytopenia are infrequent hypersensitivity phenomena.

Since bipolar disorder is a chronic, relapsing illness, it’s important to continue treatment even when you’re feeling better. Medication alone is usually not enough to fully control the symptoms of bipolar disorder. The most effective treatment strategy for bipolar disorder involves a combination of medication, therapy, lifestyle changes, and social support.
It’s always best to work with an experienced psychiatrist, as it is a complex condition. Diagnosis can be tricky and treatment is often difficult.

Yet again, I duly appreciate your query to me, I do hope that you have found something helpful and I will be glad to answer any further queries.

Regards
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Dear sir, i am the patient of bipolar disorder. i used valprol 500mg six months back. doctor prescribed me cause i was facing bipolar disorder. as my disorder was improving so doctor advice me to use valprol 300 after 2 months and again after 2 months doctor prescribed me valprol 200. as i need another baby so doctor advice me not to use valprol as it may cause danger to baby. last month doctor advice me to use another medicine instead of valprol but it didn t work. so without consulting doctor i started to use valprol 200. so is there any solution for me. i want baby without using valprol. but by eating valprol is there any alternative medicine instead of valprol which may help in my disorder and cause no effect to baby. waiting for your quick reply. regards kabita

doctor1 MD

Hello my name is Bren I am 61 years old and was on lithium after I was diognosed wth Bipolar at 34 years old .It saved my life for about 7 years then I became very ill and would vomit my hair was falling out my nails would not grow ! I finally quit taking it. It was 2 years of different medications until 3 psychiatrists but me on Fluvoimine 200mg. At bed time and .7 mg of clanazepam . It has served me well for about 20 years then a manufactures shortage of Fluvoximine left me with no alternative but to quit taking the Fluvoamine cold turkey ! It has been a month of hell going through withdrawal . I am terrified to put the temazepam 15 mg in my mouth tonight that the Dr prescribed as it has so many bad side effects and can not be used as a long term solution! Also even though it comes from the same family as Clonazepam it is said to be a sedative ! When I was put on sleeping pills years before my diagnosis they would make me manic not put me to sleep ! Frightened trying to get into a mood disorder clinic as after fighting to be stable most of my life,I know the sickest I have ever get is from medication that does nothing but make me sicker! My instincts say just take a little more clonazepam but I feel I do need a antidepressant. I can t believe how little has changed drug wise for the treatment of BiPolar ! What do you think should I take a chance for a few nights of needed sleep or just up my clonazepam...

doctor1 MD

i am suffering from bipolar disorder,postpartum depression psycosis disorder anxiuty.i am 31yaer old lady i had started sodium valporate,injection prolinate and i had given ects. now due to horrible side effects of these i want to discontinue these medicine.please guide me how? which ayurvwdic medicine i should start?

Recent questions on  Manic depressive psychosis

doctor1 MD

i was on lithium for 4 months when I was 19 years old, could this have caused hypothyroidism at the time, I am a male and I was never diagnosed with it?

doctor1 MD

Hi, My close relative is 30 Year old married female.She has following smptoms.Highly impulsive;uncontrollable anger(physically abuses-slaps/hits/pushes her own mom,dad and husband infront of others too)for trivial matters,blackmails for self harm...

doctor1 MD

AGE : 45

HEIGHT = 5' 9"

WEIGHT = 67 Kg.

History of chronic depression

diagnosed Schizophrenia in 1981 Nov.

Medication : initial - Stemetil and pacitane

change : Combazine and phenergan

change in diagnosis on 1982

dianosed Manic Depressive Psychosis

Medication : Initial Serenace

TREATED WITH 30 ECTs

changed to LICAB (Lithium Carbonate) 2 Years 1984 to 1986

1986 onwards initially Carbazine

Changed to Tegretol 200 mg till 1993

medication minimized in 1993

I discontinued from 1994 without Doctors advice

After facing chronic insomnia and sleep disturbance

once again started using tegretol on my own.

sleep disturbance controlled. The Doctor who treated me is no more though his clinic exists but too far from my workplace.

is using tegretol without advice of a Doctor OK or there is a better medicin available













doctor1 MD

I AM TAKING VALPARIN 200 3 TIMES IN A DAY AS 1-1-2 DOES IT HAVE SIDE EFFECT IT IS PRESCRIBED BY MY DOCTOR FOR MY BIOPOLAR DISORDER I WANT TO RECOVER MYSELF AS EARLY AS POSSIBLE PLEASE GIVE ME SOME SUGGESTION

doctor1 MD

are there adverse effects to nicotine and ibuprofen